Skip to content
My WebMD Sign In, Sign Up
HOW SAFE IS JANUVIA?
avatar
damondj posted:
I warned against Avandia many months ago and now I am seeking advice on JANUVIA. Has anyone heard of any problems with it?
Reply
FirstPrevious12NextLast
 
avatar
phototaker responded:
I "think" I did hear some problems with it, but I forget what it was now. Maybe someone else can help. Did you check online?
 
avatar
damondj responded:
I didn't google it as yet but came here instead.....
 
avatar
phototaker responded:
I just went on-line and found this article. www.associatedcontent.com/article/1725208/januvia_popular_diabetes_medication.html

There were some more. I think I looked under "Januvia problems side effects." This article talked about research they did and possible pancreas problems. Always keep an open mind when reading articles like this. I didn't check the source out that well, but just keep reading.
 
avatar
nixie99 responded:
damondj,

I've been on Januvia for about 3 years to date and had good results with it...Currently, I'm in the midst of other health problems, but none that stem from the Januvia... My pancreas appears in good shape, no liver or kidney problems and Januvia helped me maintain excellent numbers prior to this other health issue...That is about all I can offer...And as photo mentioned in her post, do be careful of some of the info you may read.

Nixie
 
avatar
xring responded:
Januvia is a relatively new drug & it takes 7 - 10 years & many thousands of people using it before it is known whether it does more harm than good.
 
avatar
damondj responded:
The cancer part scares me....
 
avatar
phototaker responded:
Yeah...I read that too. For me, I would want it to be out there longer before I used a new drug. I'm glad it's working for you, Nixie. Maybe it depends on the person. If I was a younger person, I'd probably take Metformin, as it's been around for a long time. For me though, with IBS problems, I probably would have problems with this medicine. I'm praying I can control my diabetes with diet and exercise for some more years.
 
avatar
rikkis77 responded:
I have been taking a Generic form of JANUVIA (JANUMET) about 3 weeks now, and have had no side effects except for a sore throat for about 4 days, (minor) considering the benefits. I was on 2000mg of metformin daily for years and it never really helped with my "numbers" with JANUMET I have seen my numbers go from 345 in the morning to 139-150 (glucose level). I'm 38 and have been diabetic since MAY 2002,am currently going to start taking another drug for DNP. (Gabapentin)
 
avatar
rikkis77 responded:
Here again, on top of taking the "new" JANUMET (generic for JANUVIA) I am taking AVANDIA and have been for over 3-1/2 years and not one side effect. Been taking Glipizide,Glimepride,and Lisinopril for over 4 years. an, occasional 2 ALEVE capsules or 2 TYLENOL 650's as well for general pain. at My last dr.'s visit my BP was 120/80. I'm 38 and really regret NOT taking care of myself better sooner. I find I am having problems with my body as would someone almost twice my age should have. and it is very deppressing at times but I do not have thoughts of harming myself EVER... I just keep on pushing and fighting, I don't really discuss how seriuos my issues are with my family as don't want them to worry,butthey do know I am Diabetic,,,maybe someday it will get better...I do look forward to going to work and have a great career,am single and have 0.0 kids.

anyway, thanks people out there for the helpful advise!
 
avatar
xring responded:
"Janumet" is a combination of Januvia and Metformin.

Ex: 500/50 - 500 mg Metformin & 50 mg. Sitagliptin (which is Januvia).
 
avatar
traderjosie responded:
I am having a really hectic Monday but I am so passionate about this topic.

I took Januvia for 3 months...it is expensive but I thought I will try it. I found this:

It did the same thing Metformin did to me...caused B12 deficiency and caused insominia additionally some other really bad things happened.

It also caused me to have terrible sciatica. It affects one's muscles / tendons which causes sciatica....and it is also directly related to toxins which also causes sciatica.

So I quit taking it, it took me 2 months to get rid of sciatica.

I will never take this again.

Done....
 
avatar
Manoj_in_Bangalore replied to traderjosie's response:
Wise decision. Congrats.
 
avatar
CMaker3 replied to rikkis77's response:
Here's my unsolicited 2-cent advise: read "7 Steps to Health" by Max Sidorov and "Deadly Harvest" by Geoff Bond or if you don't want to spend on anything try this podcast: https://www.grc.com/health/lowcarb.htm.

After watching the 2 podcasts, I brought to a minimum my carb intake and in 3 months my doctor stopped my 25-units of Insulin and Prandin because I kept crashing (my blood glucose that is).

Good luck.
 
avatar
An_245101 replied to CMaker3's response:
sorry this is 3 yrs old and the posted has not been back since.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

peripheral neuropathy
When peripheral neuropathy first started for me, I tried the prescription drug neurontin; it was mildly effective, but the side effects ... More
Was this Helpful?
1 of 6 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.